Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 50, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 30, 2011, 3:37 AM CDT for Dallam County, Hartley County, Sherman County, Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Jun 30, 2011, 11:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2011, 3:37 AM CDT (08:37 UTC)
- In effect from
- Jun 30, 2011, 11:00 AM CDT
- Expired
- Jun 30, 2011, 10:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 136 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4434 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
289 WWUS84 KAMA 300837 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 337 AM CDT THU JUN 30 2011 OKZ001>003-TXZ001-002-006-302100- /O.NEW.KAMA.FW.W.0050.110630T1600Z-110701T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HARTLEY- 337 AM CDT THU JUN 30 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HARTLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL DEVELOP BY 11 AM CDT THIS MORNING...THEN CONTINUE THROUGH 9 PM CDT BEFORE DIMINISHING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO 8 TO 15 PERCENT BY NOON CDT...THEN CONTINUE THROUGH 9 PM CDT THIS EVENING BEFORE INCREASING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP AROUND 11 AM CDT THIS MORNING THEN CONTINUE THROUGH 10 PM CDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ MBS FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
1 follow-up statement
202 WWUS84 KAMA 302040 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 340 PM CDT THU JUN 30 2011 OKZ001>003-TXZ001-002-006-010300- /O.CON.KAMA.FW.W.0050.000000T0000Z-110701T0300Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HARTLEY- 340 PM CDT THU JUN 30 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA PANHANDLE AND NORTHWESTERN TEXAS PANHANDLE... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS...BEAVER. IN TEXAS...DALLAM...SHERMAN...HARTLEY. * WIND: SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL REMAIN NEAR OR BELOW 15 PERCENT THROUGH EARLY THIS EVENING. * TIMING: WINDS WILL DIMINISH AND RELATIVE HUMIDITY VALUES WILL INCREASE QUICKLY AFTER SUNSET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ JOHNSON FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 29, 11:36 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 29, 11:36 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT WED JUN 29 2011 .AVIATION... UPPER HIGH WILL PREVAIL ACROSS THE TAF SITES THROUGH 06Z FRIDAY WITH VFR CONDITIONS EXPECTED. SOUTHERLY WINDS 10 TO 20 KNOTS TONIGHT WILL INCREASE BETWEEN 14Z THURSDAY AND 02Z FRIDAY TO AROUND 15 TO 25 KNOTS WITH HIGHER GUSTS...AND THEN BECOME SOUTHEAST TO SOUTH AFTER 02Z FRIDAY AND DIMINISH TO AROUND 15 TO 20 KNOTS WITH GUSTS. WILL REMOVE THE LOW LEVEL WIND SHEAR REMARKS IN ALL THREE TAF SITES SINCE THE DIFFERENCE BETWEEN THE SURFACE WIND AND THE LOW LEVELS WILL REMAIN BELOW 40 KNOTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 934 PM CDT WED JUN 29 2011/ UPDATE... CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE WESTERN AND CENTRAL OK PANHANDLE AND NORTHWEST TX PANHANDLE AS WINDS HAVE DECREASED BELOW 20 MPH AND RH/S WILL CONTINUE TO INCREASE THIS EVENING. FORECAST FOR TONIGHT LOOKS TO BE IN GOOD SHAPE WITH NO UPDATES PLANNED ATTM. KB PREV DISCUSSION... /ISSUED 618 PM CDT WED JUN 29 2011/ AVIATION... UPPER HIGH WILL PREVAIL ACROSS THE PANHANDLES TONIGHT. VFR CONDITIONS WILL PREVAIL THROUGH 00Z FRIDAY. SOUTHERLY TO SOUTHWESTERLY WINDS WILL DIMINISH AFTER 02Z THURSDAY TO AROUND 10 TO 20 KNOTS...HOWEVER WIND SPEEDS COULD POSSIBLY REMAIN IN THE 15 TO 25 KNOT RANGE WITH HIGHER GUSTS OVERNIGHT TONIGHT. WILL LEAVE LOW LEVEL WIND SHEAR REMARKS IN FOR NOW BETWEEN 06Z AND 14Z THURSDAY...HOWEVER MAY NEED TO BE REMOVED IF WINDS REMAIN STRONG TONIGHT. OTHERWISE...WINDS WILL INCREASE AGAIN AFTER 14Z THURSDAY TO NEAR 20 TO 30 KNOTS WITH GUSTS NEAR 35 KNOTS. SCHNEIDER PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 29 2011/ DISCUSSION... THE BROAD UPPER LEVEL RIDGE REMAINS OVER THE CENTRAL US. AT 12Z...THE CENTER OF THE 500MB HIGH WAS JUST SOUTH OF AMA...LEAVING THE REGION WITH NEARLY CALM WINDS IN THE MID AND UPPER LEVELS. AT THE SURFACE...THE LEE SIDE TROUGH DEVELOPED JUST NORTHWEST OF THE PANHANDLE REGION. TOMORROW WILL ALMOST BE A COOKIE CUTTER DAY OF TODAY...WITH ONE EXCEPTION. BOTH THE NAM AND THE GFS SHOW A COLD FRONT DEVELOPING NEAR THE LEE SIDE TROUGH AND SLIDING EAST INTO THE WESTERN PANHANDLES. AS A RESULT...THE HIGHER SURFACE WIND SPEEDS WILL BE IN THE CENTRAL PANHANDLES...AS OPPOSED TO THE WESTERN PANHANDLES TODAY...AND THE WESTERN PANHANDLES SHOULD BE A FEW DEGREES COOLER. BY FRIDAY...THE UPPER LEVEL PATTERN FINALLY BEGINS TO CHANGE...EVER SO SLIGHTLY. THE UPPER LEVEL RIDGE IS EXPECTED TO SLIDE EAST...LEAVING THE SOUTHERN HIGH PLAINS SOUTHWEST OF THE MAIN RIDGE. AS A RESULT THE MID AND UPPER LEVEL FLOW BECOMES SOUTHEASTERLY...AND POSSIBLY EVEN EASTERLY. THIS SETS THE STAGE FOR SOME MOISTURE ADVECTION CONTINUING THROUGH INDEPENDENCE DAY. THIS MOISTURE ADVECTION...COMBINED WITH SLIGHTLY LOWER 1000 TO 500MB THICKNESSES WILL LEAD TO SLIGHTLY LOWER TEMPERATURES. AS PROMISING AS MOISTURE ADVECTION SOUNDS...WITH LACK OF ANY SYNOPTIC SCALE OR MESOSCALE LIFT...DO NOT EXPECT ANY WIDESPREAD PRECIPITATION...THOUGH ISOLATED PULSE THUNDERSTORMS COULD NOT BE RULED OUT. STILL TO SMALL OF A CHANCE TO MENTION IN THE FORECAST FOR NOW. THE NEXT CHANGE COMES ON INDEPENDENCE DAY WHEN AN UPPER LEVEL RIDGE DEVELOPS IN THE 4 CORNERS REGION...THOUGH NOT FAR ENOUGH WEST TO FOR THE PANHANDLE REGION TO BE IN THE ACTIVE NORTHWEST FLOW PATTERN. THUS KEPT THE FORECAST DRY FOR NOW. JOHNSON FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SUNSET TONIGHT ACROSS THE NORTHWESTERN PANHANDLE REGION. MUCH OF THE REST OF THE PANHANDLE REGION...WHICH HAS LIGHTER WINDS...WILL SEE ELEVATED FIRE WEATHER CONDITIONS CONTINUE THROUGH SUNSET. TOMORROW WILL BE SIMILAR TO TODAY...THOUGH WIND SPEEDS ARE UNCERTAIN. EXPECT THAT MOST OF THE REGION WILL SEE ELEVATED FIRE WEATHER CONDITIONS...WITH POSSIBLY THE CENTRAL OKLAHOMA PANHANDLE AND NORTH CENTRAL TEXAS PANHANDLE SEEING CRITICAL FIRE WEATHER CONDITIONS. HOWEVER...TOO MUCH UNCERTAINTY TO ISSUE A RED FLAG WARNING AT THIS POINT. MORE OF THE SAME ON FRIDAY. BY THE WEEKEND HOWEVER...ATMOSPHERIC MOISTURE COULD INCREASE...THOUGH WITH TEMPERATURES STILL WELL INTO THE 90S AND EVEN NEAR 100...ELEVATED FIRE WEATHER CONDITIONS WILL LIKELY CONTINUE THROUGH THE HOLIDAY WEEKEND. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 11/08
Hazardous weather outlook, Jun 29, 9:21 PM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 921 PM CDT WED JUN 29 2011 OKZ001>003-TXZ001>020-301100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 921 PM CDT WED JUN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES THURSDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH MONDAY. SCHNEIDER
Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.